probiotics and stomach upset

Discussion in 'Fibromyalgia Main Forum' started by healing, Feb 21, 2003.

  1. healing

    healing New Member

    I have a question: Do probiotics upset anyone else's stomach? I am on both augmentin and probiotics. My stomach is killing me! I recently had my gallbladder removed, and I thought this acid stomach would go away following the surgery. I was up all last night with sick stomach -- not nausea, but acid -- and I'm wondering if it is the probiotics. I took augmentin once before and I think it gave me diarrhea. I need to figure this out so I can get some rest -- and eat something!

    I took digestive enzymes for a while and had the same reaction, but that was before my gallbladder surgery.

    Thanks for any advice or insights....
  2. starstella

    starstella New Member

    have upset my stomach also (nausea symptoms). I have a supply of the Primal Defense brand which was recomended to me by my chiro. Can only take a very low dose and even that gets to me after awhile.
    I do try to eat yogurt daily (usually the stoneyfield brand, thinking that it is a good culture) and hope that has a positive effect.
    I would also be interested in anyone else's experiences with probiotics.
  3. Fibromiester

    Fibromiester New Member

    ~I have a terrible stomache, am fighting Candida, have been on herbs, now on Diflucan. I suffer gas & bloating after I eat anything and have chronic diarrhea. So I guzzle the Gas/X & Lomotil, but have stopped the Axid. Have been on a probiotic, but now started Primal Defense w/glass of water,(on empty stomach),& good Enzymes w/meals, also when I have that "acid stomach"-I take another Enzymes(NOT anti-acid). For the nausea I'm gonna ask my Dr. for: Phenergan...I've heard it talked about here. The Prim.Def. probiotics is making me feel a little sick, but I'm taking it slow, I'll try it for a few more days. I think it's worth it. Esp. with the candida. Also the Diflucan is probably making me feel "sick", too.
    But- Healing...For Acid Stomache...Try some good Enzymes.
    Good Luck, with what ever helps!
    Fibromiester
    PS.I also find that when I've got gas in my stomach, I'll feel nauseated. A Phazyme helps.
  4. Mikie

    Mikie Moderator

    In my case, if my stomach feels upset, I will take more probiotics and they will settle my stomach down. Try using enzymes to help digest your food.

    Love, Mikie
  5. healing

    healing New Member

    I do appreciate all the posts. I don't suffer nausea ever, really. And when my stomach gets burning/acid, I just can't imagine pouring enzymes or probiotics in. Seems to me it would make it worse -- at least, it feels that way to me. I never have this problem with yogurt, however.

    One thing I have found with this DD is that nothing is simple!!!